Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 18, 2013, 3:03 PM CDT for Franklin County, Jefferson County, Missouri. It took effect at Apr 20, 2013, 10:51 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 3:03 PM CDT (20:03 UTC)
- In effect from
- Apr 20, 2013, 10:51 AM CDT
- Expired
- Apr 23, 2013, 11:48 AM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 42 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Pacific (PCFM7).
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07017020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 18, 12:25 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 18, 12:25 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1225 PM CDT THU APR 18 2013
.UPDATE...
ISSUED AT 1225 PM CDT THU APR 18 2013
TOR WATCH EXPIRING AT 18Z WILL BE CLOSE TO WHAT WE EXPECT AND DO
NOT ANTICIPATE ANY FURTHER CHANGES.
WIND ADVISORY AND FLASH FLOOD WATCH TO PROBABLY BE CANCELLED
EARLY THE WAY RADAR TRENDS ARE SHAPING UP.
ISSUED AT 1045 AM CDT THU APR 18 2013
HEAVY RAIN AXIS HAS SHITED EAST AND AS A RESULT...HAVE TRIMMED
ABOUT HALF OF THE EXISTING FFA AS AREAS THAT HAVE PROBLEMS
ALREADY HAVE A WARNING TO COVER THIS INFO. NO NEW ADDITIONAL
FLOODING IS ANTICIPATED OUTSIDE OF RIVERS. THE REST OF THE FFA
REMAINS IN EFFECT...BUT TRIMMED THE EXPIRATION TO 23Z/6PM AS ONLY
LIGHT RAINFALL AMOUNTS EXPECTED AFTER THIS TIME.
WIND ADVISORY HAS BEEN TRIMMED AS WELL...AS ONCE RAIN MOVES IN THE
AIR STABILIZES ENOUGH TO SEVERELY LIMIT WIND GUST POTENTIAL. KEPT
JUST THREE COUNTIES IN IL IN IT BUT EVEN THIS IS A MARGINAL EVENT
AT BEST WITH RAIN JUST TO THEIR NW. STILL...WITH CARBONDALE/KMDH
JUST TO THEIR S ROUTINELY HITTING HI GUSTS...KEPT IT IN FOR NOW.
WIND ADVISORY ALSO EXPIRES EARLIER...AT 20Z/3PM AS STABILIZATION
OF BOUNDARY SHOULD BE WELL UNDERWAY BY THEN.
TOR WATCH HAS BEEN EXPANDED TO REYNOLDS COUNTY MO AND EXTENDED
UNTIL 18Z WITH THAT FINAL CONVECTIVE LINE MOVING THRU. SEVERE
AFTER THIS IS NOT ANTICIPATED.
TES
&&
.SHORT TERM...(THROUGH TONIGHT)
ISSUED AT 151 AM CDT THU APR 18 2013
COMPLEX WX SITUATION THRU THE PERIOD. MAIN FOCUS WILL BE TSRA/SVR
WX THREAT TODAY INTO TONIGHT ALONG WITH HEADLINES...NAMELY THE
ONGOING FLASH FLOOD THREAT AS WELL AS A POSSIBLE NEED FOR A WIND
ADVISORY AHEAD OF THE ADVANCING CDFNT.
INITIAL THOUGHTS WERE THAT THE NAM WAS GOING TO BE THE MDL OF
CHOICE TODAY. HOWEVER...BASED ON LATEST RADAR TRENDS...BELIEVE THE
FASTER SOLNS WILL PERFORM WELL. AMONG THEM...THE 4KM NCEP WRF...
THE HRRR...NSSL 4KM WRF AND TO SOME DEGREE THE LOCAL WRF ALBEIT A
LITTLE SLOW. THESE SOLNS WUD SUGGEST A BAND OF TSRA EXTENDING FROM
NEAR PPQ TO THE STL METRO AREA...SWWD TO NEAR SULLIVAN BY AROUND
SUNRISE. WITH TSRA BECOMING BETTER ORGANIZED ACROSS PORTIONS OF
CNTL MO...THIS SOLN SEEMS REASONABLE.
AS FOR SVR THREAT...A FAIR AMOUNT OF INSTABILITY REMAINS ACROSS
MUCH OF THE CWA. WHILE THE WRMFNT CURRENTLY EXTENDS FROM JUST N OF
COU TO JUST S OF PPQ...INVERSION SEEMS TO BE RATHER SHALLOW AND
WILL NOT TAKE MUCH TO PENETRATE IT. HIGHEST CHANCES FOR SVR WX
WILL BE ACROSS FAR ERN PORTIONS OF THE CWA WHERE SOME HEATING MAY
BE POSSIBLE BEFORE THE TSRA ARRIVE. BASED ON SHEAR PROFILES AND
LOW LEVEL HODOGRAPHS...PRIMARY THREAT WILL BE DAMAGING WINDS AND
TORNADOES. WHILE A HAIL THREAT EXISTS...THIS THREAT SHUD BE
MINIMIZED DUE TO THE LINEAR MODE AND WITH LOW PROBABILITIES OF
ANY STORMS FORMING IN THE WARM SECTOR.
AS FOR TEMPS...LOCATIONS N OF THE WRMFNT HAVE ALREADY SEEN
TODAY/S HIGH WHILE MANY OTHER LOCATIONS WILL LIKELY SEE THE
DAYTIME HIGH NEAR SUNRISE. TRENDED WARM TO THE S AND E TODAY AND
TRENDED ON THE WARMER SIDE TONIGHT WITH EXPECTED CLOUD COVER.
A WIND ADVISORY MAY BE NEEDED FOR ERN PORTIONS OF THE CWA FOR A
BRIEF TIME THIS MORNING AHEAD OF THE TSRA. HOWEVER...INITIAL
THINKING IS THAT ONE WILL NOT BE ISSUED DUE TO UNCERTAINTY IN
TIMING OF CONVECTION. WILL NOT BE MAKING CHANGES TO THE FLASH
FLOOD WATCH.
TILLY
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 439 AM CDT THU APR 18 2013
FOR THE REMAINDER OF THE FORECAST...PREVIOUS FORECAST APPEARS TO
BE ON TRACK WITH ONLY MINOR CHANGES TO ACCOUNT FOR TIMING
DIFFERENCES.
MDLS ARE IN GOOD AGREEMENT THRU MON WHEN THE GFS BECOMES A FAST
OUTLIER. FOR MON AND BEYOND...BEGAN TREND TWD THE SLOWER ECMWF/GEM
SOLNS.
TILLY
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1225 PM CDT THU APR 18 2013
AREA OF IFR CIGS AND VSBYS ASSOCIATED WITH DRIZZLE WILL MOVE IN
BEHIND CD FROPA THIS AFTERNOON...OTHERWISE LARGELY MVFR TO VFR
CONDITITIONS AHEAD OF IT. THE POST-FRONTAL IFR SHOULD LAST ONLY
3-5 HOURS ON AVERAGE...THE LONGEST IN KUIN...WITH EXTENSIVE MVFR
CIGS THEN CONTINUING FOR SEVERAL HOURS AFTER. ANOTHER AREA OF IFR
CIGS WILL DROP DOWN FROM THE MID MO RIVER VALLEY BUT SHOULD MAINLY
CLIP KUIN LATE TONIGHT AND FRIDAY MORNING. LOWER CIGS TO THEN
CLEAR OUT TO THE E BY LATE FRIDAY MORNING BUT WILL BE REINFORCED
BY LO-END VFR OR HI-END MVFR DIURNAL CIGS WITH SC/CU FIELD
DEVELOPING IN THE COLD AIR ALOFT BEHIND THE STORM. GUSTY W SFC
WINDS WILL OCCUR WITH FROPA AND CONTINUE LARGELY UNABATED THRU THE
NIGHT AND INTO FRIDAY.
SPECIFICS FOR KSTL...LOOK FOR DETERIORATING CONDS BEHIND CDFNT
LATER TODAY...BUT THIS SHOULD BE TEMPORARY WITH SOME IMPROVEMENT
EXPECTED LATER IN THE EVENING AND MUCH OF OVERNIGHT. ANOTHER BATCH
OF LO CIGS WILL COME CLOSE TO THE AIRPORT LATE TONIGHT AND FRIDAY
MORNING BUT THE WORST IFR CONDS SHOULD REMAIN TO THE N AND
INSTEAD SHOULD REINFORCE THE MVFR CIGS. DIURNAL REINFORCEMENT OF
THE CLOUD DECK THEN EXPECTED ON FRIDAY BUT SHOULD BE ABOVE 2KFT IF
NOT A LO-END VFR. GUSTY W SFC WNDS EXPECTED WITH FROPA AND WILL
CONTINUE THRU FRIDAY AFTERNOON...ALTHOUGH SOME DIMINISHMENT LIKELY
LATER TONIGHT UNTIL FRIDAY MORNING.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-JEFFERSON MO-LINCOLN MO-ST.
CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO-WARREN MO-
WASHINGTON MO.
IL...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-ST. CLAIR IL.
WIND ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR MARION IL-
RANDOLPH IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 18, 2:22 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 222 PM CDT THU APR 18 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 222 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS AREAS TO THE SOUTH AND EAST OF SAINT LOUIS CITY THROUGH EARLY THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AMOUNTS WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM. FOR FURTHER INFORMATION...PLEASE REFER TO THE WATCH PRODUCT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED FLOODING AS WELL AS RAINFALL AMOUNTS OVER TWO INCHES. TES
In the hours before
Local storm report, Apr 18, 2:14 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD IRONTON 37.60N 90.64W
04/18/2013 IRON MO LAW ENFORCEMENT
COUNTY ROAD 69 WASHED AWAY BY FLOOD WATERS SOUTH OF
VIBURNUM. COUNTY ROADS 21...22...31...AND 53 ARE
IMPASSABLE. GENERALLY IN NORTHERN AND WESTERN IRON CO
&&
JPLocal storm report, Apr 18, 2:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
224 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLOOD GRAY SUMMIT 38.49N 90.82W
04/18/2013 FRANKLIN MO TRAINED SPOTTER
3.00 INCHES OF RAINFALL TODAY. MINOR CREEK FLOODING
ONGOING. WATER FLOWING ACROSS INTERSECTION OF HIGHWAY MM
AND PURINA FARMS.
&&
CVKINGLocal storm report, Apr 18, 2:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLOOD BONNE TERRE 37.92N 90.55W
04/18/2013 ST. FRANCOIS MO TRAINED SPOTTER
TURKEY CREEK ROAD IMPASSABLE AT MULTIPLE POINTS DUE TO
FLOODING FROM THE BIG RIVER AND TURKEY CREEK. CHEROKEE
LANDING CAMPGROUND ALSO UNDERWATER DUE TO BIG RIVER
FLOODING
&&
JPLocal storm report, Apr 18, 2:29 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
229 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HEAVY RAIN 2 SSE POTOSI 37.91N 90.77W
04/18/2013 M3.90 INCH WASHINGTON MO TRAINED SPOTTER
STILL RAINING AT THIS TIME
&&
JPLocal storm report, Apr 18, 2:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLOOD BONNE TERRE 37.92N 90.55W
04/18/2013 ST. FRANCOIS MO LAW ENFORCEMENT
GERMANIA AND OLD CADET ROADS CLOSED DUE TO FLOOD WATER
&&
JPLocal storm report, Apr 18, 2:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
244 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLOOD PARK HILLS 37.85N 90.53W
04/18/2013 ST. FRANCOIS MO LAW ENFORCEMENT
HALTER ROAD CLOSED DUE TO FLOODING
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:01 PM CDT | Tornado Warning | LSX | Marion | 29 min |
| Apr 17, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 51 min |
| Apr 17, 7:46 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 3 more | 8 hr |
| Apr 17, 9:27 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 48 min |
| Apr 17, 9:40 PM CDT | Flash Flood Warning | LSX | Knox | 6 hr |
| Apr 18, 3:32 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 3 more | 12 hr |
| Apr 18, 5:15 AM CDT | River Flood Warning | LSX | Osage | 54 hr |
| Apr 18, 6:01 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 44 min |
| Apr 18, 8:36 AM CDT | River Flood Warning | LSX | Saint Charles | 55 hr |
| Apr 18, 9:10 AM CDT | Areal Flood Advisory | LSX | Iron, Jefferson, Sainte Genevieve, Saint Francois, Washington | 7 hr |
| Apr 18, 2:34 PM CDT | Areal Flood Advisory | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 4 hr |
| Apr 18, 3:03 PM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Apr 18, 3:03 PM CDT | River Flood Warning | LSX | Franklin | 4 days |
| Apr 18, 3:03 PM CDT | River Flood Warning | LSX | Crawford | 65 hr |
| Apr 18, 3:03 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| Apr 18, 3:03 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Apr 18, 3:03 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Apr 18, 3:34 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Knox, Lewis, Marion, Monroe and 2 more | 24 hr |
| Apr 18, 6:55 PM CDT | Areal Flood Warning | LSX | Iron, Jefferson, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 18 hr |
| Apr 17, 7:27 PM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 33 min |
| Apr 17, 8:00 PM CDT | Tornado Warning | LSX | Adams, Brown | 30 min |
| Apr 18, 3:58 AM CDT | Wind Advisory | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Marion and 5 more | 9 hr |
| Apr 18, 10:21 AM CDT | Areal Flood Advisory | LSX | Bond, Fayette, Macoupin, Madison, Montgomery, Saint Clair | 8 hr |
| Apr 18, 11:51 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Madison, Monroe, Saint Clair | 6 hr |
| Apr 18, 12:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion, Washington | 44 min |
| Apr 18, 6:01 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Madison, Monroe, Saint Clair | 18 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.